Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anti Anxiety Medicine & Viracept
May 2, 2004

I am taking viracept and having real bad anxiety attacks. I have tried several meds for anxiety but they interfere with my viracept. What can I take to help control these attacks that is safe to take with viracept? Living like this is horrible, PLEASE HELP!! My mental health physician and my regular physisian and their nurses are stomped.

Response from Dr. Horwath

First, you should have a psychiatric consult to determine what type of anxiety problem you have. There are different treatments for different types of anxiety disorder. For example, panic disorder is usually treated quite differently from obsessive-compulsive disorder or other anxiety disorders.

But putting this aside for a moment, taking Viracept is not a contraindication to taking antianxiety medication. The protease inhibitors can cause a drug interaction, which may raise levels of some antianxiety drugs, such as some benzodiazepines (eg. Valium, Klonopin, Xanax), but this can usually be handled by starting with a low dose and increasing the dose slowly, so as to avoid unexpectedly high levels. Klonopin is an excellent antianxiety drug, and low doses, such as 0.5 mg once or twice/day, are not likely to cause a problematic interaction with Viracept.

You can avoid concerns of drug interaction by using Ativan (lorazepam), which has no drug interaction with Viracept or other protease inhibitors. Consult you doctor to see which medication is most appropriate for you.



Previous
Remeron - could it have caused false positive Cushing's tests?
Next
Dementia ,light headedness and confusion within 2 months of possible infection??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement